Biaxin Rifampin combo

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

nefferdun
Veteran Member


Date Joined Feb 2008
Total Posts : 900
   Posted 3/30/2009 5:46 PM (GMT -6)   
I started Rifampin at half dose two days ago. I didn't have any major trouble with it although I woke up with a headache. This morning I took the first Biaxin at full dose (Rifampin still half) and within hours my stomach felt like I had a rock in it. Now I have diarrhea and gas pains. Will this go away? I am supposed to take 600mg Rifampin once a day (took 300) and 500mg Biaxin twice a day. I am not going to take the Biaxin tonight and will try a half pill tomorrow if I feel better. Maybe, not so sure, the way it is affecting me now.

pcpc
Regular Member


Date Joined Feb 2009
Total Posts : 214
   Posted 3/30/2009 6:14 PM (GMT -6)   
I am about to start the same regimen...will let you know how it goes- I will start Rifampicin tomorrow and Biaxin next week. I just returned from a trip and boy flying does not agree with Lyme......

pcpc
Regular Member


Date Joined Feb 2009
Total Posts : 214
   Posted 3/31/2009 2:12 PM (GMT -6)   
Nefferdun, I started Rifampicin today.....and already have quite a lot of headache and fatigue and emotional lability......I have done a bit of research and according to Dr S., he advices using Rifampicin at 300 mg for one week before increasing to 600 mg and to expect herxing in the first week. He said that it is best taken later in the day, 3 hours before or after a meal........He also says that most notice improvement in Bart symtoms within a week or two.........how are you doing? pcpc

nefferdun
Veteran Member


Date Joined Feb 2008
Total Posts : 900
   Posted 3/31/2009 5:08 PM (GMT -6)   
I am better today. I am still taking half the dosage of refampcin which didn't bother me as much as the biaxin, which I took less than half of this morning. I don't know why the LLMD expected me to start both these drugs at such a high dose. I do not know if I see any improvement yet. When I started rifiampicin I was very emotional, just like when I started Levaquin. Maybe that is a kind of herx.

pcpc
Regular Member


Date Joined Feb 2009
Total Posts : 214
   Posted 3/31/2009 6:55 PM (GMT -6)   
Thanks- yes my LLMD didn't have me go slow either......we need to teach them never to start full dose of anything and never more than one new drug at a time.......After Rifampicin I was advised to use Biaxin with either Amantadine or Plaquanil. Are you doing either of these? I am afraid of Plaquanil (can't use Levaquin because of a shoulder problem that would make detecting tendonitis difficult). Are you also treating Bart, Lyme and Babesia?

I stopped Mepron and when I change to Biaxin and whatever drug I will stop Omnicef, Probenecid and Azithromycin. This was a tough day for me....

FYI at a recent closed Lyme meeting there was a presentation from a doc using many of the older TB drugs (like Rifampicin) such as Streeptomycin, Isoniazid with good results for Bart/perstenet resistent cases.......I think we will be seeing more of these drugs used in the future.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 19, 2017 1:41 AM (GMT -6)
There are a total of 2,884,019 posts in 316,450 threads.
View Active Threads


Who's Online
This forum has 157578 registered members. Please welcome our newest member, annrubertsko.
246 Guest(s), 2 Registered Member(s) are currently online.  Details
looking4acure, Subdenis


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer